Alert archive / Massachusetts / Flood Watches in 2019
Flood Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at Apr 18, 2019, 4:11 PM EDT for 4 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Apr 20, 2019, 2:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2019, 4:11 PM EDT (20:11 UTC)
- In effect from
- Apr 20, 2019, 2:00 AM EDT
- Expired
- Apr 20, 2019, 2:34 PM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631 WGUS61 KBOX 182011 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Boston/Norton MA 411 PM EDT Thu Apr 18 2019 CTZ002>004-MAZ002>004-008>012-190415- /O.NEW.KBOX.FA.A.0002.190420T0600Z-190421T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, and Worcester 411 PM EDT Thu Apr 18 2019 ...FLOOD WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... The National Weather Service in Boston/Norton has issued a * Flood Watch for northern Connecticut, as well as western and central Massachusetts. * From late Friday night through Saturday evening. * Widespread rain with embedded heavier showers is expected to develop late Friday night continuing through Saturday evening. * The longevity of the rainfall, possibly heavy at times, with amounts forecast around 1 to 2 inches poses the threat for urban and poor drainage flooding. * In addition, forecast rainfall will also exacerbate mainstem river flooding along the Connecticut River. It may also contribute to a few smaller streams throughout the watch area to reach minor flooding. * Those with interests in low lying or flood prone areas should continue to monitor the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Sipprell
7 follow-up statements
982 WGUS61 KBOX 190303 FFABOX Flood Watch National Weather Service Boston/Norton MA 1103 PM EDT Thu Apr 18 2019 CTZ002>004-MAZ002>004-008>012-191115- /O.CON.KBOX.FA.A.0002.190420T0600Z-190421T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, and Worcester 1103 PM EDT Thu Apr 18 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... The Flood Watch continues for * Portions of northern Connecticut and Massachusetts, including the following areas, in northern Connecticut, Hartford, Tolland, and Windham. In Massachusetts, Franklin, Hampden, Hampshire, and Worcester. * From late Friday night through Saturday evening * Widespread rain with embedded heavier showers is expected to develop late Friday night continuing through Saturday evening. * The longevity of the rainfall, possibly heavy at times, with amounts forecast around 1 to 2 inches poses the threat for urban and poor drainage flooding. * In addition, forecast rainfall will also exacerbate mainstem river flooding along the Connecticut River. It may also contribute to a few smaller streams throughout the watch area to reach minor flooding. * Those with interests in low lying or flood prone areas should continue to monitor the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
995 WGUS61 KBOX 190808 FFABOX Flood Watch National Weather Service Boston/Norton MA 408 AM EDT Fri Apr 19 2019 CTZ002>004-MAZ002>004-008>012-191615- /O.CON.KBOX.FA.A.0002.190420T0600Z-190421T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, and Worcester 408 AM EDT Fri Apr 19 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... The Flood Watch continues for * Portions of northern Connecticut and Massachusetts, including the following areas, in northern Connecticut, Hartford, Tolland, and Windham. In Massachusetts, Franklin, Hampden, Hampshire, and Worcester. * From late tonight through Saturday evening * Widespread rain with embedded heavier showers is expected to develop late Friday night continuing through Saturday evening. * Rainfall amounts of 1 to 2 inches, with locally higher amounts may result in urban and poor drainage flooding. * In addition, the heavy rainfall will exacerbate mainstem river flooding along the Connecticut River. It may also contribute to sharp rises for a few smaller streams throughout the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
417 WGUS61 KBOX 192000 FFABOX Flood Watch National Weather Service Boston/Norton MA 400 PM EDT Fri Apr 19 2019 CTZ002>004-MAZ002>004-008>012-200400- /O.CON.KBOX.FA.A.0002.190420T0600Z-190421T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, and Worcester 400 PM EDT Fri Apr 19 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM 2 AM EDT SATURDAY THROUGH SATURDAY EVENING... The Flood Watch continues for * Portions of northern Connecticut and Massachusetts, including the following areas, in northern Connecticut, Hartford, Tolland, and Windham. In Massachusetts, Franklin, Hampden, Hampshire, and Worcester. * From 2 AM EDT Saturday through Saturday evening * Widespread showers with locally heavy rainfall is expected to develop late tonight, continuing through Saturday evening. * Rainfall amounts of 1 to 2 inches, with locally higher amounts possible. This may result in urban and poor drainage flooding. * In addition, the soaking rainfall will exacerbate or renew mainstem river flooding along the Connecticut River. It may also contribute to sharp rises for a few smaller streams within the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
883 WGUS61 KBOX 200159 FFABOX Flood Watch National Weather Service Boston/Norton MA 959 PM EDT Fri Apr 19 2019 CTZ002>004-MAZ002>004-008>012-201000- /O.CON.KBOX.FA.A.0002.190420T0600Z-190421T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, and Worcester 959 PM EDT Fri Apr 19 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM 2 AM EDT SATURDAY THROUGH SATURDAY EVENING... The Flood Watch continues for * Portions of northern Connecticut and Massachusetts, including the following areas, in northern Connecticut, Hartford, Tolland, and Windham. In Massachusetts, Franklin, Hampden, Hampshire, and Worcester. * From 2 AM EDT Saturday through Saturday evening * Widespread showers with locally heavy rainfall is expected to develop late tonight, continuing through Saturday evening. * Rainfall amounts of 1 to 2 inches, with locally higher amounts possible. This may result in urban and poor drainage flooding. * In addition, the soaking rainfall will exacerbate or renew mainstem river flooding along the Connecticut River. It may also contribute to sharp rises for a few smaller streams within the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
674 WGUS61 KBOX 200808 FFABOX Flood Watch National Weather Service Boston/Norton MA 408 AM EDT Sat Apr 20 2019 CTZ002>004-MAZ002>004-008>012-201615- /O.CON.KBOX.FA.A.0002.000000T0000Z-190421T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, and Worcester 408 AM EDT Sat Apr 20 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * Portions of northern Connecticut and Massachusetts, including the following areas, in northern Connecticut, Hartford, Tolland, and Windham. In Massachusetts, Franklin, Hampden, Hampshire, and Worcester. * Through this evening * Widespread showers with locally heavy rainfall continue today before gradually shifting to eastern New Eng this afternoon and evening. * Rainfall amounts of 1 to 2 inches, with locally higher amounts are possible. This may result in urban and poor drainage flooding. * In addition, the heavy rainfall will exacerbate or renew mainstem river flooding along the Connecticut River. It may also contribute to sharp rises for a few smaller streams within the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
391 WGUS61 KBOX 201540 FFABOX Flood Watch National Weather Service Boston/Norton MA 1140 AM EDT Sat Apr 20 2019 CTZ002>004-MAZ002>004-008>012-202345- /O.CON.KBOX.FA.A.0002.000000T0000Z-190421T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, and Worcester 1140 AM EDT Sat Apr 20 2019 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flood Watch continues for * Portions of northern Connecticut and Massachusetts, including the following areas, in northern Connecticut, Hartford, Tolland, and Windham counties. In Massachusetts, Franklin, Hampden, Hampshire, and Worcester counties. * Through this evening. * Showers with locally heavy rainfall continue before gradually shifting to eastern New England late this afternoon into this evening. * Rainfall amounts of 1 to 2 inches, with locally higher amounts possible. This may result in urban and poor drainage flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
828 WGUS61 KBOX 201834 FFABOX Flood Watch National Weather Service Boston/Norton MA 234 PM EDT Sat Apr 20 2019 CTZ002>004-MAZ002>004-008>012-201945- /O.CAN.KBOX.FA.A.0002.000000T0000Z-190421T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, and Worcester 234 PM EDT Sat Apr 20 2019 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of northern Connecticut and Massachusetts has been cancelled. The heaviest rainfall has moved out of the region early this afternoon. There may be some brief heavy downpours from any isolated thunderstorms that may push through this afternoon. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Apr 18, 4:03 PM EDT, 8 minutes earlier.
Area forecast discussion, Apr 18, 4:03 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
403 PM EDT Thu Apr 18 2019
.SYNOPSIS...
A warm front lifts through Southern New England tonight and then
moves off to the north Friday. Warmer and more humid conditions
will stay with us Friday along with patchy light rain and drizzle
at times. A period of heavy rainfall is possible late Friday night
into Saturday night as slow moving low pressure approaches from
the west. The low pressure moves slowly across New England into
early next week. Off and on rain chances, perhaps a midweek dry
period before additional shower chances emerge late week into
the following weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Warm front has advanced to Central New Jersey. With the upper
flow now turning from the southwest, expect the warm front to
trend north through Southern New England and off to the north.
This means a warmer more humid airmass moving into the region.
Expect low temps in the upper 40s and lower 50s early tonight
followed by slowly rising temperatures overnight.
Dry air at the surface and deep moisture above during the
evening, but this reverses as the warm airmass moves in. Expect
dry air above 850 mb and moist air below. Not much in the way of
showers, but with rising dew points in a moist surface airmass
we would expect sprinkles/drizzle during the night.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Trough digging over the Eastern USA becomes a closed low Friday.
This further turns the upper flow out of the south, drawing
unseasonably humid air north. Precip Water values of 1.5 to 1.75
inches are forecast. This would be ho-hum for July, but not so
for mid-April. Average values for mid-April are 0.6 inches, and
high-end observed over the past 70 years have been around 1.4
inches.
Model time cross-sections concur, showing deep moisture
returning Friday afternoon and Friday night. Dynamics are less
helpful. Zone of favorable upper jet dynamics remains over NY/PA
during the period while low level jet and transport of moisture
doesn't ramp up until Friday night. With this in mind, we will
maintain low-end chance pops much of the day, ramping up during
mid to late afternoon. Likely-to-categorical pops for Friday
evening and night, with highest values over Western MA and
Hartford County CT.
The low level jet, as mentioned, maintains a broad 50-knot zone
just offshore during the day. A 60-knot maxima then moves up the
coast late afternoon and evening with axis aimed mainly toward
our western areas. This supports the idea of higher pops in
Western sections during Friday night, as well as the start of
heavier rain especially in Western MA/Northern CT.
Mixing to 950 mb would support max sfc temps Friday in the mid
60s. Airmass over the southeast USA shows observed dew points in
the 50s and lower 60s. We will expect this for our area
Friday/Friday night in the warm sector south flow. So Friday
night min temps would be upper 50s and low 60s.
Gusty southwest winds continue due to the low level jet.
Mixing is limited, but even from 950 mb we would see 25-30
knots.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
*/ Highlights ...
- Saturday into Sunday, river flood concerns along with potential
urban / poor drainage flooding ... also potential coastal flood
issues along S-coastal New England
- Monday into Tuesday, scattered shower activity along with cooler
conditions prevails beneath the slow moving area of low pressure
- Wednesday onward, cooler conditions with shower chance could
possibly prevail
*/ Overview ...
Soaking rains. Echoes of a S Greenland block (+NAO) buckling the up-
stream pattern as progressive N Pacific flow maintains a continuous
feed of energy across the CONUS. Amplified H5 troughs, especially E
of the Rockies, dipping S, tapping the sub-tropics, pulling poleward
anomalous precipitable waters and much warmer air, slowed over the E
CONUS. H5 trough-ridge pattern, N Atlantic energy downshears by the
weekend into early next week yielding a rex-block that continues a
slowed upstream pattern. Depending on the aforementioned N Pacific
stream, could see a setup of on-again, off-again, decent rains that
are potentially soaking through the end of April. Sweeping frontal
boundaries, likely to see some temperature swings dictated by the
direction of the wind. Spring continues to prevail. Details as to
significant forecast concerns / threats and impacts below.
*/ Details ...
Saturday into Sunday ...
1.) Interior flooding:
High confidence mainstem CT per headwater snowmelt and forecast rain-
fall. MMEFS concerns also signaling some smaller streams throughout
S New England potentially seeing actionable to minor flood issues.
But not highly confident on significant interior flooding elsewhere.
Likely ponding on roadways and possible urban / poor-drainage flood
issues, but widespread impact is seemingly less with the latest 12z
suite of forecast guidance. Low undergoing full maturation towards
occlusion, dry air wrapping in within the mid-levels, losing deep
column moisture while it appears deep layer ascent is seemingly weak
to diffuse.
Widespread rain with embedded heavier showers and potential isolated
thunderstorms does appear likely and it looks like generally around
1-2 inches rainfall with locally higher amounts somewhere in S New
England. But not absolutely sure exactly where. Hopefully we'll gain
greater confidence as convective allowing models become available as
to where and when heaviest rainfall will occur.
Focus Saturday, possibly lingering into Sunday, a slow moving system
up against a developing rex-block S of Greenland. Precipitable water
surge up around 1.5 inches beneath mid-level ascent and broader H3-5
diffluence aloft, but again, mid-level dry air could put the squash
on heavier rain outcomes. Lift/omega values up as high as around 20
micro-bars per second.
A feeling of a prolonged rain gradually adding up but not falling at
once, not exceeding flash flood guidance. FLOOD WATCH issued for the
W-half of S New England in collaboration with WPC and other WFOs. A
focus on Saturday to start coincident with EXCESSIVE RAINFALL out-
looks per WPC.
2.) Coastal flooding:
High astronomical tides plus longevity of S fetch, S-coast under the
greatest threat of inundation issues. MMEFS signaling tidal issues
at Westerly, RI. Particular focus within inner bays and sounds with
an eye on Narragansett and Buzzards Bay. Question whether if we push
over a foot of surge, then there's concern. Continual monitoring,
but right now it appears most spots will fall short.
3.) Winds:
H925 S winds broadly speaking 50-60 mph over all S New England with
possibly 70 mph along the immediate S coast. As to how effectively
these winds mix-down to the surface will need to be watched closely,
as to whether precipitation drag or isolated thunderstorms will
bring momentum downward and pose wind-related hazards to the region.
Much stronger inversion along the coast with cooler waters beneath
much warmer air aloft, however the threat exists more so across the
interior, especially the high terrain. Nevertheless, persistence of
15 to 25 mph S winds since Friday will ultimately aid in S surge of
water along the S-coast and the threat of coastal flooding noted
above.
Monday into Tuesday ...
Beneath the low, showers swirl. Winds subside thus the coastal flood
threat subsides. Additional water into the system but should remain
fairly light. Mainstem rivers remain in flood, perhaps some smaller
streams as well. Lean cooler conditions as the rex-block evolves to
the immediate E blocking the escape of the low E.
Wednesday onward ...
Perhaps drying out, warming up ... or additional upstream Pacific
energy continues the threat of scattered showers and cooler weather.
But then again 18.12z indications that the eroding rex-block keeps a
persistent H5 trof lingering over SE Canada, additional energy and
shower chances dropping S along with cooler conditions. Forecast
guidance has been adjusting, no true confidence.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday Night/...
Tonight...Moderate confidence.
Widespread MVFR cigs spread over the region with potential for
some IFR cigs. Areas of sprinkles/drizzle/fog as well. Low level
jet at 2000 feet may cause low level wind shear especially
across the Cape/Islands/South coast.
Friday...Moderate confidence.
Widespread MVFR/IFR with patchy light rain/drizzle. SW gusts to
30 kt possible. Continued LLWS along the south coast and
Cape/Islands with S/SW winds 50-55 kt at 2k ft.
Friday night...Moderate confidence.
Widespread MVFR/IFR. Increased likelihood of showers,
especially from Worcester westward. Gusty winds with gusts to 30
kt. Low level wind shear continues.
KBOS terminal...High confidence in trends with cigs lowering to
MVFR/IFR. Moderate confidence in timing of any precipitation.
KBDL terminal...High confidence in trends but moderate
confidence in timing of any precipitation.
Outlook /Saturday through Tuesday/...
Saturday: MVFR/IFR conditions possible. Windy with gusts up to
30 kt. RA, patchy BR.
Saturday Night: MVFR/IFR conditions possible. Windy with local
gusts up to 30 kt. RA likely, patchy FG.
Sunday: Mainly VFR, with local MVFR possible. Chance RA, chance
SHRA.
Sunday Night: VFR. Chance SHRA.
Monday: Mainly VFR, with local MVFR possible. Chance SHRA.
Monday Night through Tuesday: VFR. Chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday Night/...High confidence.
A low level jet about 2000 feet over the waters will persist
through Friday night. South-southeast winds this evening turn
from the southwest overnight. Sprinkles/drizzle/fog tonight and
Friday. Showers become more likely Friday night with reduced
visibility in showers and fog. Rough seas develop tonight and
linger through Friday night.
Outlook /Saturday through Tuesday/...
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 13 ft. Rain likely, patchy
fog. Local visibility 1 to 3 nm.
Saturday Night: Low risk for Small Craft Advisory winds with
local gusts up to 30 kt. Rough seas up to 13 ft. Rain likely,
patchy fog, slight chance of thunderstorms. Visibility 1 nm or
less.
Sunday: Winds less than 25 kt. Rough seas up to 12 ft. Chance
of rain, chance of rain showers, patchy fog. Local visibility
1 to 3 nm.
Sunday Night through Monday: Winds less than 25 kt. Areas of
rough seas. Chance of rain showers.
Monday Night: Winds less than 25 kt. Local rough seas. Chance
of rain showers.
Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.
&&
.TIDES/COASTAL FLOODING...
With the strong southerly winds aligned with astronomical high
tides due to the full moon late this week, there is a small chance
for that a few locations along the south coast may see minor
coastal flooding around high tide tonight. Most information
suggests some splashover but short of actual flooding. Will
monitor for potential coastal flood headlines.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from late Friday night through Saturday evening
for CTZ002>004.
MA...Flood Watch from late Friday night through Saturday evening
for MAZ002>004-008>012.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT Saturday for ANZ231>237-
250-251-254>256.
Small Craft Advisory until 8 PM EDT this evening for ANZ230.
&&
SYNOPSIS...WTB/Sipprell
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...Sipprell
AVIATION...WTB/Sipprell
MARINE...WTB/Sipprell
TIDES/COASTAL FLOODING...WTB/SipprellHazardous weather outlook, Apr 18, 4:39 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 439 AM EDT Thu Apr 18 2019 CTZ002>004-MAZ002>006-008>014-017-018-026-RIZ001-003-190845- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA- Western Plymouth MA-Northern Middlesex MA-Northwest Providence RI- Western Kent RI- 439 AM EDT Thu Apr 18 2019 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A wet storm system will affect the region with periods of moderate to heavy rainfall late Friday into Saturday. Flooding is possible on some rivers, streams, and in areas of poor drainage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-015-016-019>024-RIZ002-004>008-190845- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Southeast Providence RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 439 AM EDT Thu Apr 18 2019 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong onshore winds may combine with astronomical high tides to cause minor coastal flooding during the Thursday night and Friday night high tides, especially along portions of south facing beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-190845- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 439 AM EDT Thu Apr 18 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Flood Watches in Massachusetts, 2019Flood Watches in Connecticut, 2019Every flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.